West Virginia, 2013Winter Weather in West Virginia, March 2 to 3, 2013
March 2 to 3, 2013 · NWS LWX · 1 event in 1 county or zone
Cold moist air rising over the mountains caused snow to break out for locations along and west of the Allegheny front in West Virginia.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cold moist air rising over the mountains caused snow to break out for locations along and west of the Allegheny front in West Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 2, 3:11 PM EST, 4 hours 49 minutes earlier.
Area forecast discussion, Mar 2, 3:11 PM EST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
311 PM EST SAT MAR 2 2013
.SYNOPSIS...
AN UPPER-LEVEL TROUGH OF LOW PRESSURE WILL REMAIN OVER THE REGION
THROUGH THE WEEKEND. HIGH PRESSURE WILL BUILD OVERHEAD EARLY IN
THE WEEK. STRONG LOW PRESSURE MAY IMPACT THE AREA FOR A PERIOD
BETWEEN TUESDAY AND THURSDAY...BRINGING A CHANCE FOR RAIN OR
SNOW...GUSTY WINDS...AND COASTAL FLOODING.
&&
.NEAR TERM /TONIGHT/...
CYCLONIC FLOW CONTINUED OVR THE MID ALTC COURTESY OF THE SEEMINGLY
OMNIPRESENT LOW PRES OVR THE GULF OF MAINE. AREAS OF LGT SNOW HV
BEEN OCCURRING ACROSS THE NE 1/3 OF THE CWA MUCH OF THE DAYLGT
HRS..BUT THESE SHOULD WANE DURG THE EVE HRS W/ THE LOSS OF
HTG...ALTHO MEAGER THAT HAS BEEN TDA. LOW TEMPS SHOULD BE FAIRLY
CLOSE TO WHAT OCCURRED THIS MRNG AS WELL - U20S/A30 XCPT SLTLY
WARMER IN THE CITIES. WINDS WL DIMINISH THIS EVE.
&&
.SHORT TERM /SUNDAY/...
IN MY DSCN YDA I WROTE "IF YOU LIKED TDA YOU'LL LOVE SAT."
WELL..I'D SAY THE SAME EXPRESSION APPLIES FOR SUNDAY. THE STUBBORN
UPR LVL LOW WL CONT TO SPIN OVR ATLC CANADA..DRAWING MOISTURE INTO
THE MID ATLC. PERHAPS THERE'LL BE A LTL LESS CLD CVR...ESPECIALLY
IN THE CENTRAL SHEN VLLY...BUT IT'LL BE ANOTHER M CLDY DAY W/
NWRLY WINDS. HIGH TEMPS A40. LIKE TDA SCT SNSH ARE XPCTD OVR THE
HIGHLANDS WHICH COULD PRODUCE ANOTHER INCH OR TWO BUT STAYING BLO
ADVSRY LVLS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
LOPRES WILL MEANDER OVER THE CANADIAN MARITIMES ERY IN THE WEEK. NW
FLOW ON THE BACKSIDE OF THE LOW WILL PERSIST OVER THE MID-ATLANTIC
STATES. THE PRESSURE GRADIENT BETWEEN THE LOW AND THE HIGH BUILDING
IN FROM THE TN/OH VLY WILL PROVIDE SEASONABLY COOL AND BREEZY
CONDITIONS SUN NGT AND MON. THERE WILL BE BETTER OPPORTUNITIES FOR
BREAKS IN CLOUDS ONCE HEIGHT RISES OCCUR IN WAKE OF EXITING UPPER
TROUGH.
SFC HIPRES/UPPER RIDGING BRIEFLY BUILDS OVRHD MON NGT. HI CLOUDS
BEGIN TO STREAM IN FROM THE WEST ERY TUE AHEAD OF THE NEXT STORM
SYSTEM.
MODELS CONTINUE TO SHOW PAC NW LOW DIVING SWD INTO THE CENTRAL/NRN
PLAINS MON NGT AND MIDWEST/TN VLY ON TUE. EXPECT THE STORM TO
STRENGTHEN DURING THIS TIME AS A POTENT JET STREAK DEVELOPS TOWARD
THE BASE OF THE MID-/UPPER-LVL TROUGH. THE CLOSED LOW IS THEN FCST
TO TRACK TOWARD THE CAROLINA COAST TUE NGT AND WED. DISREGARDED
THE 12Z NAM...WHICH IS A NRN OUTLIER WITH THE TRACK OF THIS LOW.
THERE CONTINUES TO BE DECENT MODEL SPREAD AND RUN TO RUN
INCONSISTENCIES WITH THE TRACK OF THIS LOW AND REGARDING HOW QUICKLY
THE LOW DEEPENS NEAR THE MID-ATLANTIC COAST...WHICH LIMITS HOW
MUCH DETAILS THAT CAN BE ADDED TO THE FCST ATTM. THE ECMWF HAS
EXHIBITED THE BEST RUN TO RUN CONSISTENCIES BUT IS ALSO ON THE
STRONGER ENVELOPE OF SOLUTIONS. MOST OTHER GUIDANCE TRENDING
TOWARD A WEAKER SOLUTION THAN WAS PAINTED YDA.
ISENTROPIC LIFT AHEAD OF THE LOW SHOULD SHOULD ALLOW LGT PRECIP
TO DEVELOP FROM SW TO NE EITHER LATE IN THE DAY TUE OR TUE NGT. WITH
TEMPS IN THE 40S A ONSET...PRECIP MOST LIKELY TO START OUT AS RA OR A
WET SNOW/RA MIX. SNOW WOULD BE FAVORED AT THE COLDER RIDGES IN THE
POTOMAC HIGHLANDS.
INCREASED POPS DURING THE TUE NGT-WED PERIOD...RANGING FROM HIGH
CHANCE NORTH OF DC AND LIKELY FARTHER SOUTH. PTYPE AND SNOW
ACCUMULATIONS WILL DEPEND ON THE TRACK OF THE LOW AND INTENSITY OF
PRECIP. GIVEN THE FCST WARM BOUNDARY LAYER BY THE GFS/ECMWF
AND ROLE OF THE INCREASING MARCH SUN ANGLE...PTYPE ISSUES WILL
ACCOMPANY THIS STORM. FOR NOW...WENT WITH RA OR SN FOR THE BULK OF
THIS EVENT FOR MOST LOCATIONS EAST OF THE BLUE RIDGE AND MAINLY
SNOW ALONG AND WEST OF THE BLUE RIDGE.
THE LOW IS FCST TO PULL AWAY FROM THE MID-ATLANTIC COAST THU/FRI.
HAVE REMOVED POPS FROM THU AND UPDATED THE HWO WORDING TO REMOVE
STORM IMPACT AFTER WED NGT.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SKIES XPCTD TO RMN M CLDY THE RMNDR OF TDA/TNGT/TMRW...ALTHO CIGS
SHOULD CONT TO BE IN THE "LOW VFR" RANGE.
VFR CONDITIONS THRU TUE MRNG. NWLY WINDS 10-20 KT SUN NGT AND MON
WILL BECOME LGT AS HIPRES BRIEFLY BUILDS OVRHD. LATEST MODEL
GUIDANCE INDICATES PRECIP OVERSPREADING THE TERMINALS FROM SW TO NE
LATE TUE. SUVFR CONDITIONS AND A WET SN AND/OR RA EXPECTED TUE NGT
AND WED. NLY WINDS WILL BECOME GUSTY WED/THU AS THE LOW TRACKS
OFF THE MID-ATLANTIC COAST.
&&
.MARINE...
MARGINAL SCA RMNS IN EFFECT FOR ALL WATERS OF THE PTMC/MD SXN OF
THE CHES BAY THROUGH 6 PM...THEN CONTINUING FOR THE LWR PTMC/MD
CHES BAY TNGT. ON SUN ONCE LO LVL MIXING BEGINS AGN THE SCA WL BE
IN EFFECT FOR ALL OF THE WATERS.
SCA IN EFFECT FOR THE WATERS SUN NGT AND MON WITH NWLY WINDS 15-25
KT. WINDS SUBSIDE MON NGT AND TUE WITH HIPRES BRIEFLY OVRHD. LOPRES
APPROACHES LATE TUE AND WED. A MIX OR RA/SN EXPECTED DURING THIS
TIME. WINDS INCREASE BEHIND THE LOW WED AND THU. SCA CONDITIONS
LIKELY DURING THIS TIME. GALES ARE POSSIBLY FOR A PERIOD WED NGT/ERY
THU.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ530>534-537-
539>541-543.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ535-
536-538-542.
SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 6 PM EST MONDAY FOR
ANZ538-542.
SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EST SUNDAY FOR ANZ535-
536.
SMALL CRAFT ADVISORY FROM 3 AM TO 6 PM EST MONDAY FOR ANZ535-
536.
&&
PRODUCTS...WOODY!/JRKHazardous weather outlook, Mar 2, 6:59 PM EST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
659 PM EST SAT MAR 2 2013
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
031300-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
659 PM EST SAT MAR 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND
CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SMALL CRAFT ADVISORY IS IN EFFECT SATURDAY THROUGH MONDAY
FOR PORTIONS OF THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC
RIVER.
A STRONG LOW PRESSURE SYSTEM MAY IMPACT THE AREA FOR A PERIOD
BETWEEN TUESDAY NIGHT AND EARLY THURSDAY...BRINGING A CHANCE FOR
RAIN OR SNOW...GUSTY WINDS...AND COASTAL FLOODING. UNCERTAINTY
WITH THE TRACK OF THE LOW AND LOCATION OF THE RAIN-SNOW LINE
REMAINS HIGH SO PLEASE MONITOR THE LATEST FORECASTS FOR UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-031300-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
659 PM EST SAT MAR 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A STRONG LOW PRESSURE SYSTEM MAY IMPACT THE AREA FOR A PERIOD
BETWEEN TUESDAY NIGHT AND WEDNESDAY NIGHT...BRINGING A CHANCE FOR
RAIN OR SNOW AND GUSTY WINDS. UNCERTAINTY WITH THE TRACK OF THE
LOW AND LOCATION OF THE RAIN-SNOW LINE REMAINS HIGH SO PLEASE
MONITOR THE LATEST FORECASTS FOR UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
JACKSON
Winter Weather, Western Pendleton
- When
- March 2, 8:00 PM EST to March 3, 12:00 PM EST
- Where
- Western Pendleton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.681, -79.351 (the zone’s center; the record gives no point)
Snowfall totaled up to 3.5 inches near Cherry Grove.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, March 2, 20131 death · 1 injured · 1 event
- Heavy Snow and High Wind in Montana, March 2 to 7, 201360 kt wind · 22 events
- Winter Weather in North Carolina, March 2, 20137 events
- Winter Weather in Tennessee, March 2 to 3, 20137 events
- Winter Weather in South Carolina, March 2, 20133 events
- Wildfire in Puerto Rico, March 2, 20132 events
- Wildfire in Florida, March 2 to 3, 20132 events
- Winter Weather in Georgia, March 2, 20131 event
- Winter Weather in South Carolina, March 2, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442590.